Arkansas, 2015

Tornadoes and Flash Flooding in Arkansas, March 25 to 26, 2015

March 25 to 26, 2015 · NWS TSA · 34 events in 6 counties and zones

Severe thunderstorms developed during the afternoon hours to the east of a surface low pressure system located over southwestern Oklahoma and near a stationary frontal boundary that was draped across northeastern Oklahoma and northwestern Arkansas. Several of these storms developed supercell characteristics due to a very unstable air mass that was in place over the region coupled with strong…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
$475,000
Crop damage
None recorded
Events
34

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Severe thunderstorms developed during the afternoon hours to the east of a surface low pressure system located over southwestern Oklahoma and near a stationary frontal boundary that was draped across northeastern Oklahoma and northwestern Arkansas. Several of these storms developed supercell characteristics due to a very unstable air mass that was in place over the region coupled with strong vertical wind shear. These supercells produced a couple tornadoes, hail up to baseball size, and wind gusts to around 85 mph.

The storms evolved into a line during the evening hours and moved swiftly across northwestern and west central Arkansas, producing wind damage and hail to golfball size.

Locally heavy rainfall as a result of the storms moving repeatedly across the same locations produced localized flash flooding. A flash flood fatality occurred in Carroll County when a vehicle was driven into flood waters and was swept off the road.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 25, 2:46 PM CST, 49 minutes earlier.

Area forecast discussion, Mar 25, 2:46 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
346 PM CDT WED MAR 25 2015

.DISCUSSION...

MAIN CONCERN FOR THIS FORECAST PACKAGE IS THE THREAT OF SEVERE
WEATHER AND FLASH FLOODING THIS AFTERNOON AND INTO TONIGHT.

A WARM FRONT HAS LIFTED NORTHWARD ACROSS EASTERN OKLAHOMA AND
WESTERN ARKANSAS THIS AFTERNOON...REACHING JUST SOUTH OF THE
KANSAS/OKLAHOMA BORDER. SOUTHERLY WINDS SOUTH OF THIS BOUNDARY
HAVE ADVECTED WARMER AND MOIST AIR NORTHWARD INTO THE AREA SETTING
THE STAGE FOR SHOWER AND THUNDERSTORM DEVELOPMENT. A COLD FRONT
CURRENTLY STRETCHED ACROSS EASTERN KANSAS DOWN INTO NORTHWEST
OKLAHOMA WILL PUSH SOUTHEAST INTO THE REGION LATE THIS AFTERNOON
AND THROUGH THE EVENING. STRONG TO SEVERE THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG THIS BOUNDARY...AND THEN SURGE SOUTHWARD
ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS LATER TONIGHT. MODEL
AND SOUNDING DATA SUGGEST THAT THE STORMS WILL INITIALLY DEVELOP
AS DISCRETE CELLS ACROSS NORTHEAST OKLAHOMA AND POSSIBLY FAR
NORTHWEST ARKANSAS...THEN TRANSITION INTO A LINE OF STORMS ALONG
THE FRONT AND PUSH SOUTHEASTWARD. ALL MODES OF SEVERE WEATHER ARE
POSSIBLE...WITH THE MAIN TORNADO THREAT ASSOCIATED WITH THE
INITIAL DISCRETE STORMS ACROSS NORTHEAST OKLAHOMA...FOLLOWED BY A
TRANSITION TO A SIGNIFICANT WIND THREAT AS THE COLD POOL DEVELOPS
AND THE SYSTEM SHIFTS SOUTH. VERY LARGE HAIL WILL ALSO BE LIKELY
THROUGHOUT THE EVENT...WITH THE STRONGEST STORMS CAPABLE OF
PRODUCING HAIL STONES OVER 2 INCHES. THE STORMS ARE EXPECTED TO
PASS OVER THE SAME LOCATIONS ACROSS NORTHEAST OKLAHOMA AND INTO
NORTHWEST ARKANSAS...ALLOWING VERY HEAVY RAINFALL TO OCCUR.
BETWEEN 2 AND 3 INCHES OF RAIN ARE POSSIBLE BETWEEN INTERSTATE 44
AND INTERSTATE 40...WHERE A FLASH FLOOD WATCH HAS BEEN ISSUED.
VERY STRONG NORTHWEST WINDS WILL ALSO DEVELOP BEHIND THE
FRONT...GUSTING NEAR 40 MILES PER HOUR AT TIMES...MAINLY AFFECTING
LOCATIONS ALONG AND NORTH OF INTERSTATE 44. THE PRECIPITATION WILL
END FROM NORTHWEST TO SOUTHEAST OVERNIGHT AND INTO THURSDAY
MORNING...COMPLETELY EXITING THE AREA BY MID DAY THURSDAY.

FOR THE REST OF THE WORK WEEK...COOLER AND DRIER CONDITIONS WILL
DEVELOP...WITH A SLIGHT CHANCE FOR LIGHT PRECIPITATION FRIDAY AS
AN UPPER LEVEL DISTURBANCE PASSES ACROSS EASTERN KANSAS INTO
MISSOURI. TEMPERATURES WILL WARM FOR THE WEEKEND...FOLLOWED BY
ANOTHER CHANCE FOR SHOWERS AND STORMS EARLY NEXT WEEK...AS A LOW
PRESSURE SYSTEM DRAGS A COLD FRONT ACROSS THE CENTRAL AND SOUTHERN
PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   42  60  39  59 /  80  10  10   0
FSM   50  63  40  62 /  80  30   0   0
MLC   46  60  39  61 /  80  20   0   0
BVO   41  58  35  57 /  70  10  10   0
FYV   43  53  34  54 /  90  20  10  10
BYV   42  53  34  52 /  90  30  20  10
MKO   45  59  38  59 /  90  20   0   0
MIO   41  55  35  53 /  90  10  20  10
F10   45  59  39  59 /  90  10   0   0
HHW   50  63  40  66 /  70  20   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR OKZ056-OKZ057-OKZ058-
     OKZ060-OKZ061-OKZ062-OKZ063-OKZ066-OKZ067-OKZ068-OKZ069-
     OKZ070-OKZ071.

AR...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011.

&&

SHORT TERM...05
LONG TERM....16
Hazardous weather outlook, Mar 25, 12:20 PM CST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
120 PM CDT WED MAR 25 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
120 PM CDT WED MAR 25 2015

...SEVERE WEATHER EXPECTED LATE THIS AFTERNOON AND THIS EVENING
ALONG WITH THE THREAT FOR HEAVY RAINFALL AND FLASH FLOODING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...LATE AFTERNOON.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

SIGNIFICANT WINDS.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...THIS EVENING.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
BY LATE THIS AFTERNOON NEAR OR JUST NORTH OF THE INTERSTATE 44
CORRIDOR IN NORTHEAST OKLAHOMA. LARGE HAIL...DAMAGING WINDS AND A
TORNADO OR TWO WILL BE POSSIBLE WITH THESE STORMS. THESE INTIIAL
STORMS WILL ALSO BE SLOW MOVING...RESULTING IN LOCALLY HEAVY
RAINFALL AND THE RISK OF FLASH FLOODING.

BY EARLY THIS EVENING...THE STORMS WILL CONGEAL INTO A MORE SOLID
LINE OF STORMS THAT WILL THEN PROGRESS SOUTHEAST ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS. THE MAIN SEVERE WEATHER THREAT
WILL TRANSITION TO DAMAGING WINDS DURING THIS TIME FRAME. LOCALLY
HEAVY RAINFALL WILL REMAIN POSSIBLE WITH THE STORMS THIS EVENING.

NORTHERLY WINDS WILL INCREASE THIS EVENING AND OVERNIGHT FOLLOWING
THE PASSAGE OF A COLD FRONT. WIND GUSTS MAY EXCEED 40 MILES AN
HOUR AT TIMES ACROSS PARTS OF NORTHEAST OKLAHOMA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...HIGH WIND POTENTIAL.
FRIDAY THROUGH SUNDAY...NO HAZARDS.
MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
WARM WEATHER AND MOISTURE RETURN OVER THE WEEKEND WILL AGAIN SET
THE STAGE FOR THUNDERSTORMS AS A COLD FRONT TRAVERSES THE REGION
MONDAY INTO TUESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Mar 25, 2:20 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
320 PM CDT WED MAR 25 2015

OKZ064-252045-
CREEK OK-
320 PM CDT WED MAR 25 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     WESTERN CREEK

AT 320 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES WEST OF DRUMRIGHT TO 14 MILES SOUTHWEST OF
MILFAY...MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...BRISTOW...MILFAY...DEPEW...
SHAMROCK...DRUMRIGHT...OILTON AND SILVER CITY.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3609 9663 3617 9636 3575 9629 3564 9657
      3564 9662
TIME...MOT...LOC 2020Z 236DEG 53KT 3604 9670 3561 9669
Special weather statement, Mar 25, 2:24 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
324 PM CDT WED MAR 25 2015

ARZ001-OKZ063-068-069-252100-
ADAIR OK-BENTON AR-CHEROKEE OK-DELAWARE OK-
324 PM CDT WED MAR 25 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     SOUTHWESTERN BENTON

IN EAST CENTRAL OKLAHOMA
     NORTHEASTERN CHEROKEE

IN NORTHEAST OKLAHOMA
     SOUTHERN DELAWARE AND NORTHERN ADAIR

AT 324 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTHEAST
OF ELDON...MOVING NORTHEAST AT 40 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3621 9439 3610 9451 3610 9455 3607 9454
      3588 9474 3596 9493 3637 9499 3639 9460
TIME...MOT...LOC 2024Z 218DEG 34KT 3597 9480
Local storm report, Mar 25, 3:07 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
407 PM CDT WED MAR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     HAIL             CHRISTIE                35.96N 94.69W
03/25/2015  E1.00 INCH       ADAIR              OK   AMATEUR RADIO

            NICKEL TO QUARTER SIZE HAIL COVERING U.S. HIGHWAY 62.

0355 PM     HAIL             WATTS                   36.11N 94.57W
03/25/2015  E1.00 INCH       ADAIR              OK   EMERGENCY MNGR

&&

CAS
Local storm report, Mar 25, 3:10 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
410 PM CDT WED MAR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     HAIL             OILTON                  36.08N 96.58W
03/25/2015  E0.25 INCH       CREEK              OK   BROADCAST MEDIA

            NICKEL TO QUARTER SIZE HAIL...PER VIDEO.

&&

CAS
Local storm report, Mar 25, 3:18 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
418 PM CDT WED MAR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     HAIL             OILTON                  36.08N 96.58W
03/25/2015  E1.00 INCH       CREEK              OK   BROADCAST MEDIA

            NICKEL TO QUARTER SIZE HAIL...PER VIDEO.

&&

CAS
Local storm report, Mar 25, 3:20 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
420 PM CDT WED MAR 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     HAIL             1 W KELLYVILLE          35.94N 96.23W
03/25/2015  E1.00 INCH       CREEK              OK   PUBLIC

&&

CAS

The radar

The Western Arkansas radar (KSRX), 102 km away, was scanning. The volume nearest the first event began at 21:36 UTC.

Open the radar archive at this moment

Event by event

23 hail, 7 thunderstorm wind, 2 tornado, 2 flash flood. Local standard time, as filed.

Hail, Washington

When
March 25, 3:35 PM CST
Where
Washington County, 0.46 mi NNW of Elm Spgs
Measured
1.5 in hail
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
36.206, -94.234

Hail, Washington

When
March 25, 3:41 PM CST
Where
Washington County, 1 mi E of Elm Spgs
Measured
1 in hail
Reported by
Public
Coordinates
36.200, -94.212

Thunderstorm Wind, Benton

When
March 25, 3:50 PM CST
Where
Benton County, 2 mi S of Lowell
Measured
70 kt (81 mph) estimated gust
Reported by
Amateur Radio
Coordinates
36.221, -94.130

Strong thunderstorm wind blew down trees in Bethel Heights.

Hail, Benton

When
March 25, 3:50 PM CST
Where
Benton County, 3 mi S of Lowell
Measured
1.5 in hail
Reported by
Broadcast Media
Coordinates
36.207, -94.130

Hail, Benton

When
March 25, 3:50 PM CST
Where
Benton County, Lowell
Measured
1.75 in hail
Property damage
$20,000
Reported by
Public
Coordinates
36.250, -94.130

Hail, Benton

When
March 25, 4:01 PM CST
Where
Benton County, Rogers
Measured
0.88 in hail
Reported by
Public
Coordinates
36.330, -94.120

Hail, Benton

When
March 25, 4:12 PM CST
Where
Benton County, 10 mi E of Rogers
Measured
1.75 in hail
Property damage
$15,000
Reported by
Public
Coordinates
36.330, -93.940

Tornado, Madison

When
March 25, 4:26 PM CST to 4:33 PM CST
Where
Madison County, 2.86 mi NW of Clifty to 3.96 mi NNE of Clifty
Rating
EF1
Path length
3.9 mi
Path width
650 yd
Property damage
$250,000
Reported by
NWS Storm Survey
Coordinates
36.263, -93.831

A tornado developed northwest of Clifty, where it severely damaged three chicken houses and damaged a home. It moved east-northeast damaging an additional chicken house, several homes, and snapped trees along Highway 127. The tornado then damaged a mobile home, another chicken house, and trees as it crossed Highway 23. Based on this damage, maximum estimated wind in the tornado was 95 to 105 mph.

Tornado, Madison

When
March 25, 4:32 PM CST to 4:34 PM CST
Where
Madison County, 3.21 mi NNE of Clifty to 4.21 mi NE of Clifty
Rating
EF0
Path length
1 mi
Path width
200 yd
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
36.270, -93.770

A second tornado developed west of Highway 23 to the south of the dissipating tornado northeast of Clifty. A home was damaged, a barn was destroyed, and large tree limbs were snapped by this tornado. Based on this damage, maximum estimated wind in the tornado was 75 to 85 mph.

Hail, Benton

When
March 25, 4:35 PM CST
Where
Benton County, Rogers
Measured
2.5 in hail
Property damage
$50,000
Reported by
Fire Department/Rescue
Coordinates
36.330, -94.120

Hail, Carroll

When
March 25, 4:45 PM CST
Where
Carroll County, 1 mi S of Eureka Spgs
Measured
1 in hail
Reported by
Public
Coordinates
36.386, -93.730

Hail, Carroll

When
March 25, 4:50 PM CST
Where
Carroll County, 5 mi W of Eureka Spgs
Measured
1.75 in hail
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
36.400, -93.820

Hail, Carroll

When
March 25, 4:50 PM CST
Where
Carroll County, 2 mi NW of Eureka Spgs
Measured
1 in hail
Reported by
Public
Coordinates
36.420, -93.755

Thunderstorm Wind, Carroll

When
March 25, 5:17 PM CST
Where
Carroll County, 2 mi E of Berryville
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.370, -93.534

Strong thunderstorm wind blew down trees.

Hail, Washington

When
March 25, 5:21 PM CST
Where
Washington County, 2.33 mi ESE of Elm Spgs
Measured
2.75 in hail
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
36.190, -94.190

Hail, Benton

When
March 25, 5:55 PM CST
Where
Benton County, 4 mi E of Lowell
Measured
2 in hail
Property damage
$10,000
Reported by
Public
Coordinates
36.250, -94.058

Hail, Carroll

When
March 25, 6:07 PM CST
Where
Carroll County, 0.21 mi W of Urbanette
Measured
1.75 in hail
Property damage
$15,000
Reported by
Public
Coordinates
36.420, -93.534

Hail, Benton

When
March 25, 6:07 PM CST
Where
Benton County, 1.18 mi ENE of Monte Ne
Measured
1.75 in hail
Property damage
$10,000
Reported by
Public
Coordinates
36.284, -94.049

Thunderstorm Wind, Carroll

When
March 25, 6:50 PM CST
Where
Carroll County, 1.26 mi NE of Green Forest
Measured
65 kt (75 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.334, -93.435

Strong thunderstorm wind blew down a few trees and snapped numerous large tree limbs.

Flash Flood, Carroll

When
March 25, 7:00 PM CST to 9:30 PM CST
Where
Carroll County, 1.21 mi SE of Beaver to 1.52 mi E of Beaver
Cause
Heavy Rain
Deaths
1 direct, 0 indirect
Reported by
Broadcast Media
Coordinates
36.456, -93.757

Leatherwood Creek flooded portions of Highway 187 near Elk Ranch. A vehicle was swept off the road by these flood waters. The vehicle was quickly found by first responders but the victim's body wasn't found until April 6th.

Hail, Benton

When
March 25, 7:20 PM CST
Where
Benton County, 0.79 mi NW of Siloam Spgs
Measured
1.25 in hail
Property damage
$5,000
Reported by
Public
Coordinates
36.187, -94.541

Hail, Washington

When
March 25, 7:25 PM CST
Where
Washington County, 0.23 mi SW of Tontitown
Measured
1 in hail
Reported by
Public
Coordinates
36.177, -94.233

Hail, Carroll

When
March 25, 7:25 PM CST
Where
Carroll County, 0.22 mi N of Metalton
Measured
1.25 in hail
Reported by
Public
Coordinates
36.223, -93.529

Hail, Benton

When
March 25, 7:32 PM CST
Where
Benton County, 1 mi E of Siloam Spgs
Measured
1.75 in hail
Property damage
$20,000
Reported by
Fire Department/Rescue
Coordinates
36.180, -94.512

Hail, Washington

When
March 25, 7:38 PM CST
Where
Washington County, 0.31 mi NW of Savoy
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
36.103, -94.334

Hail, Washington

When
March 25, 7:40 PM CST
Where
Washington County, Prairie Grove
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
35.980, -94.320

Hail, Washington

When
March 25, 7:43 PM CST
Where
Washington County, Moffit
Measured
0.75 in hail
Reported by
Public
Coordinates
35.920, -94.270

Hail, Washington

When
March 25, 7:50 PM CST
Where
Washington County, 0.49 mi SSW of (Fyv)fayetteville Ar
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.994, -94.174

Thunderstorm Wind, Washington

When
March 25, 7:50 PM CST
Where
Washington County, Fayetteville
Measured
65 kt (75 mph) estimated gust
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
36.070, -94.170

Strong thunderstorm wind blew down a tree onto a car.

Hail, Sebastian

When
March 25, 9:25 PM CST
Where
Sebastian County, Ft Smith
Measured
1 in hail
Reported by
Public
Coordinates
35.380, -94.420

Thunderstorm Wind, Sebastian

When
March 25, 9:25 PM CST
Where
Sebastian County, Ft Smith
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
35.380, -94.420

Thunderstorm wind gusts were estimated to 65 mph.

Thunderstorm Wind, Sebastian

When
March 25, 9:29 PM CST
Where
Sebastian County, 0.59 mi NNE of Buell
Measured
63 kt (72 mph) measured gust
Reported by
Emergency Manager
Coordinates
35.308, -94.395

A storm spotter measured thunderstorm wind gusts to 72 mph.

Flash Flood, Carroll

When
March 25, 9:35 PM CST to March 26, 1:30 AM CST
Where
Carroll County, Eureka Spgs to 0.79 mi WSW of Eureka Spgs
Cause
Heavy Rain
Reported by
Public
Coordinates
36.400, -93.730

Locally heavy rainfall resulted in several streets and roads in and around Eureka Springs to flood.

Thunderstorm Wind, Franklin

When
March 25, 9:50 PM CST
Where
Franklin County, 2 mi NW of Altus
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.471, -93.795

Strong thunderstorm wind blew down trees on Highway 64 between Altus and Ozark.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Flash Flood, Carroll2015-03-2556MaleVehicle/Towed TrailerDirect

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyThe tornado archive for Arkansas, 2015Warnings in Arkansas, March 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 566488, 566489, 566491, 566494, 566497, 566501, 566502, 560282, 560284, 566503, 566504, 566505, 566507, 567991, 567992, 567993, 567995, 567996, 567997, 567998, 567999, 568000, 568001, 568002, 568003, 568004, 568005, 568098, 568099, 568006, 568007, 568008, 568009, 568010.